Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 9, 2015, 6:30 PM EDT for Chatham County, North Carolina. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2015, 6:30 PM EDT (22:30 UTC)
- Expired
- Apr 9, 2015, 7:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 62 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
646
WUUS52 KRAH 092230
SVRRAH
NCC037-092330-
/O.NEW.KRAH.SV.W.0013.150409T2230Z-150409T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 630 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR GOLDSTON...OR 9 MILES SOUTH
OF SILER CITY...AND MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PITTSBORO...SILER CITY...GOLDSTON...JORDAN LAKE STATE REC AREA...
CROSSWINDS BOATING CENTER...LAKE JORDAN...FEARRINGTON...SEAFORTH
BOAT DOCK...BYNUM...HASTY AND CROSSWINDS CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3586 7908 3587 7891 3584 7891 3567 7897
3563 7907 3562 7914 3559 7918 3552 7943
3552 7945 3568 7951 3581 7930 3587 7916
TIME...MOT...LOC 2230Z 241DEG 13KT 3559 7940
$$
773 follow-up statements
017
WWUS52 KRAH 092233
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EDT THU APR 9 2015
NCC037-092330-
/O.CON.KRAH.SV.W.0013.000000T0000Z-150409T2330Z/
CHATHAM NC-
633 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CHATHAM COUNTY...
AT 632 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PITTSBORO TO NEAR GOLDSTON...MOVING NORTHEAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
PITTSBORO...SILER CITY...GOLDSTON...JORDAN LAKE STATE REC AREA...
CROSSWINDS BOATING CENTER...LAKE JORDAN...FEARRINGTON...SEAFORTH BOAT
DOCK...BYNUM...HASTY AND CROSSWINDS CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3586 7908 3587 7891 3584 7891 3567 7897
3563 7907 3562 7914 3559 7918 3552 7943
3552 7945 3568 7951 3581 7930 3587 7916
TIME...MOT...LOC 2232Z 236DEG 28KT 3572 7911 3561 7939
$$
77533
WWUS52 KRAH 092242
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT THU APR 9 2015
NCC037-092330-
/O.CON.KRAH.SV.W.0013.000000T0000Z-150409T2330Z/
CHATHAM NC-
642 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL CHATHAM COUNTY...
AT 642 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR PITTSBORO TO NEAR GOLDSTON...MOVING NORTHEAST AT
15 MPH.
LOCATIONS IMPACTED INCLUDE...
PITTSBORO...GOLDSTON...JORDAN LAKE STATE REC AREA...CROSSWINDS
BOATING CENTER...LAKE JORDAN...FEARRINGTON...SEAFORTH BOAT DOCK...
BYNUM AND CROSSWINDS CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THESE STORMS.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3586 7908 3587 7891 3584 7891 3567 7897
3563 7907 3562 7914 3559 7918 3554 7934
3557 7938 3573 7942 3581 7930 3587 7916
TIME...MOT...LOC 2242Z 241DEG 13KT 3573 7908 3562 7936
$$
77500
WWUS52 KRAH 092319 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
719 PM EDT THU APR 9 2015
NCC037-092330-
/O.CON.KRAH.SV.W.0013.000000T0000Z-150409T2330Z/
CHATHAM NC-
719 PM EDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN CHATHAM COUNTY...
AT 718 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 58
MPH. THIS STORM WAS LOCATED OVER PITTSBORO...MOVING NORTHEAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
PITTSBORO...JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...
LAKE JORDAN...FEARRINGTON...SEAFORTH BOAT DOCK...BYNUM AND CROSSWINDS
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THE
WARNED AREA.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3584 7908 3587 7891 3584 7891 3567 7897
3563 7907 3562 7914 3561 7919 3564 7930
3576 7932 3578 7929 3583 7916
TIME...MOT...LOC 2318Z 242DEG 11KT 3572 7917
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 4:12 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 9, 4:12 PM EDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 412 PM EDT THU APR 9 2015 .SYNOPSIS...A WARM FRONT WILL RETREAT INTO NORTHERN NC THROUGH THIS EVENING...AND MAY BRIEFLY STALL NEAR THE VA BORDER TONIGHT...BEFORE A GROWING WARM SECTOR EXPANDS ACROSS THE ENTIRE MIDDLE ATLANTIC REGION ON FRI. A LEE SURFACE TROUGH WILL DEVELOP EAST OF THE APPALACHIANS BY EARLY AFTERNOON FRI...AHEAD OF A COLD FRONT THAT WILL CROSS CENTRAL NC LATER FRI AND FRI NIGHT. HIGH PRESSURE WILL FOLLOW FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 355 PM THURSDAY... AMIDST OTHERWISE SHORTWAVE RIDGING ALOFT OVER THE SE STATES...A LOW AMPLITUDE DISTURBANCE OVER THE NC SANDHILLS WILL DRIFT ESE ACROSS CENTRAL AND EASTERN NC THROUGH THIS EVENING. MEANWHILE UPSTREAM...A MORE SIGNIFICANT SHORTWAVE TROUGH EXTENDING FROM NE IL TO ARKANSAS WILL MOVE NE INTO THE GREAT LAKES AND OH VALLEY THROUGH THIS EVENING...THE TAIL END OF WHICH WILL CROSS VA/NC TONIGHT. AT THE SURFACE...A RETREATING WARM FRONT WAS ANALYZED FROM THE NORTHERN NC MOUNTAINS ESE TO THE SOUTHERN AND CENTRAL COASTAL PLAIN. THIS BOUNDARY WILL RETREAT SLOWLY NORTH ACROSS CENTRAL AND NORTHERN NC THROUGH THIS EVENING...THOUGH IT MAY STALL NEAR THE VA BORDER SHORTLY AFTER DARK. THE FRONT...AND STRATUS BOUNDARY DISPLACED 25-50 MILES FARTHER NORTH INTO THE COOLER/MORE STABLE AIR AT THE SFC...HAVE SERVED AS THE TWO PRIMARY FOCI FOR SHOWERS AND STORMS THUS FAR AS DIABATIC HEATING/DESTABILIZATION/REMOVAL OF CINH HAS INCREASED THIS AFTERNOON. THE GREATEST CONCENTRATION OF SHOWERS AND STORMS SHOULD CONSEQUENTLY EXPAND ACROSS THE SOUTHERN AND WESTERN PIEDMONT... SANDHILLS...AND SOUTHERN-CENTRAL COASTAL PLAIN THIS AFTERNOON. SOUTHWESTERLY MEAN FLOW IN THE LOWEST 10-15 K FT SHOULD THEN ADVECT THIS ACTIVITY NE OR CAUSE NEW ELEVATED CONVECTION ALTOGETHER TO DEVELOP TO THE NORTHEAST OF THE RETREATING FRONT...INTO THE NORTHERN AND NE PIEDMONT AND NORTHERN COASTAL PLAIN...THIS EVENING. ONLY MARGINAL MID-LEVEL FLOW ON THE ORDER OF 25-30 KTS SHOULD PROVE INSUFFICIENT FOR ANY SIGNIFICANT STORM ORGANIZATION/SEVERE THREAT...THOUGH STORMS THAT FORM ALONG THE BOUNDARY/ZONE OF ENHANCED LOW LEVEL SHEAR MAY EXHIBIT TRANSIENT LOW-MID LEVEL ROTATION THAT MAY FOCUS RFD-TYPE STRONG WIND GUSTS AND/OR LARGE HAIL. PULSE HAIL/DOWNBURST WIND AND LOCALLY HEAVY RAIN WILL OTHERWISE PROVE THE PRIMARY THREATS...WITH THE RELATIVE LOWEST THREAT OVER THE NE PIEDMONT AND NORTHERN COASTAL PLAIN...WHERE DIURNAL TIMING/ DESTABILIZATION WILL BE MINIMIZED. AN OVERALL DIMINISHING TREND IN COVERAGE SHOULD OCCUR BY MID-LATE EVENING...ONCE THIS BATCH OF SHOWERS AND STORMS MOVES NORTHEAST OF THE AREA. HOWEVER...THE TAIL END OF THE AFOREMENTIONED PASSING SHORTWAVE TROUGH MAY CAUSE A FEW SHOWERS OR STORM TO CONTINUE TO PERCOLATE INVOF THE SLOWLY RETREATING WARM FRONT OVER THE NORTHERN PIEDMONT OVERNIGHT...WITH LOWS MOSTLY IN THE 60S...EXCEPT FOR SOME 50S POSSIBLE IN THE LINGERING WEDGE OVER FAR NE SECTIONS OF THE CWFA THIS EVENING. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 405 PM THURSDAY... BENEATH MODEST HEIGHT FALLS ALOFT ATTENDING A PARENT SHORTWAVE TROUGH FORECAST TO CROSS THE GREAT LAKES...A GROWING WARM SECTOR - ONE CHARACTERIZED BY AFTERNOON HIGHS IN THE 80S OVER CENTRAL NC- WILL EXPAND ACROSS THE MIDDLE ATLANTIC STATES ON FRI...WHERE A BREEZY SSW WIND WILL STRENGTHEN AND GUST BETWEEN 25-30 MPH ONCE A PRONOUNCED INVERSION BREAKS AROUND MIDDAY. THE DAY SHOULD START MOSTLY DRY...HOWEVER...EXCEPT FOR A RISK OF A SHOWER NEAR THE VA BORDER...IN CLOSEST PROXIMITY TO THE SLOWLY RETREATING FRONTAL ZONE...IN THE MORNING. OTHERWISE...A PRE-FRONTAL TROUGH OVER WESTERN NC WILL SHARPEN...AND THIS FEATURE AND/OR REMNANT OUTFLOW FROM AN UPSTREAM OVERNIGHT MCS MAY TRIGGER A BAND OF SCATTERED SHOWERS AND STORMS OVER THE WESTERN PIEDMONT BY EARLY-MID AFTERNOON. HOWEVER...THE BETTER PRECIPITATION CHANCES WILL FOLLOW LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS...AS A MORE SUBSTANTIAL AND SOLID LINE OF SHOWERS AND STORMS MARCHES EAST ALONG AN ADVANCING COLD FRONT BETWEEN 22Z FRI-06Z SAT. SOUTHWESTERLY MID LEVEL FLOW WILL STRENGTHEN WITH TIME INTO THE 35-50 KT RANGE BY 00Z; AND WITH GENERALLY UNIDIRECTIONAL SHEAR...STORM ORGANIZATION AND AN ATTENDANT THREAT OF SEVERE WEATHER IS EXPECTED. GIVEN THE UNIDIRECTIONAL FLOW AND LINEAR FORCING/PRIMARILY LINEAR CONVECTIVE MODE...DAMAGING STRAIGHT LINE WINDS WILL POSE THE PRIMARY HAZARD. THE FRONT...AND PARTICULARLY A BAND OF 850-700 MB MOISTURE AND ASSOCIATED LINGERING CLOUDS AND CHANCE OF SHOWERS...WILL BE SLOW TO CLEAR THE COASTAL PLAIN OVERNIGHT...WITH CAA-DRIVEN LOWS MOSTLY IN THE 50S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 305 AM THURSDAY... THE SYNOPTIC FRONT DEPARTING THE AREA EARLY SATURDAY MORNING WILL BE FOLLOWED BY A 1028MB HIGH BUILDING ACROSS THE LOWER MIDWEST...WHICH WILL EVENTUALLY SETTLE ACROSS VIRGINIA SATURDAY NIGHT. THE DRIER AND MORE STABLE AIRMASS...CHARACTERIZED BY 1000-850MB THICKNESSES A FEW DEGREES BELOW NORMAL IN THE 1340-1350M RANGE WILL LEAD TO A TRANQUIL WEEKEND AND HIGHS NEAR NORMAL IN THE LOWER 70S. THE MAIN QUESTION IN THE FORECAST IS HOW COLD SUNDAY MORNING LOWS WILL BE. WITH THE HIGH JUST TO OUR NORTH...NEARLY OPTIMAL RADIATIONAL COOLING CONDITIONS SUPPORT LOWS IN THE LOWER 40S ACROSS THE NORTH...IF NOT A FEW AREAS OF UPPER 30S. IT DOESNT APPEAR CONDITIONS WILL BE COLD ENOUGH FOR A FROST...BUT GUIDANCE IS TRENDING TOWARD THESE VALUES. ONCE THE HIGH MOVES OFFSHORE ON SUNDAY...LOWS SUNDAY NIGHT WILL BE A LITTLE MILDER IN THE MID 40S TO NEAR 50. FOR NEXT WEEK...A SHORTWAVE CROSSING NORTHERN PLAINS AND GREAT LAKES WILL LAY A COLD FRONT ACROSS THE OH VALLEY AND MID-ATLANTIC STATES MONDAY/MONDAY NIGHT...WHICH THEN SURGES SOUTH INTO NC ON TUESDAY AS HIGH PRESSURE...SUPPORTED BY STRONGLY CONFLUENT FLOW OVER THE NORTHEAST...BUILDS TO OUR NORTH. FORECAST UNCERTAINTY GROWS RAPIDLY PAST MIDWEEK AS MODELS SHOW AN ANOMALOUSLY DEEP UPPER TROUGH THAT REACHES THE GULF OF MEXICO BARRELING ACROSS THE DEEP SOUTH. WE SHOULD SEE A CHANCE OF SHOWERS LATE MONDAY INTO TUESDAY AS THE FRONT MOVES INTO THE REGION. INSTABILITY LOOKS LIMITED DURING THE FIRST HALF OF THE WEEK...WITH A BETTER CHANCE OF SEVER WEATHER LATE IN THE WEEK WITH THE AFOREMENTIONED UPPER TROUGH. TEMPS SHOULD BE WITHIN A FEW DEGREES OF NORMAL EACH DAY...COOLEST MIDDLE OF THE WEEK BEHIND THE FRONT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 300 PM THURSDAY... A WARM FRONT...AND PRECEDING IFR-MVFR STRATUS...WILL CONTINUE TO LIFT NORTH ACROSS CENTRAL NC THIS AFTERNOON AND EVENING. LOW CLOUDS WILL CONSEQUENTLY CONTINUE TO LIFT AND SCATTER...SLOWEST AT RWI. THE AIR MASS WILL WARM AND DESTABILIZE AS THE LOW CLOUDS ERODE... HOWEVER...AND RESULT IN THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST OF CENTRAL NC TAF SITES DURING THE NEXT COUPLE OF HOURS...BEFORE THEY THEN SPREAD NORTHEASTWARD AND AFFECT THE TAF SITES MAINLY BETWEEN 21-02Z... LATEST AT RWI. CONFIDENCE REGARDING LOW CLOUD DEVELOPMENT AGAIN TONIGHT IS ONLY MEDIUM...WITH THE RELATIVE BEST CHANCE AT RWI...WHERE SOME LINGERING COOLER AND STABLE AIR NEAR THE SURFACE WILL FAVOR THE REDEVELOPMENT OF LOW CLOUDS. SOME LOW STRATUS WILL ALSO BE POSSIBLE AT FAY AND RDU...ON THE WESTERN FRINGE OF WHERE NWP GUIDANCE SUGGESTS STRATUS FOCUSED OVER THE EASTERN CAROLINAS MAY ALSO DEVELOP. A STEADY SOUTHERLY BREEZE OVERNIGHT...WITH OCCASIONAL GUSTS TO AROUND 20 KTS...WILL STRENGTHEN INTO THE LOW-MID TEENS KTS WITH GUSTS AROUND 25 KTS BY MIDDAY-EARLY AFTERNOON FRI. THE APPROACH OF A PRE-FRONTAL TROUGH AND/OR REMNANT OUTFLOW FROM UPSTREAM CONVECTION COULD TRIGGER A BAND OF SCATTERED SHOWERS AND STORMS MAINLY FROM RDU WESTWARD BETWEEN 16-21Z FRI...FOLLOWED BY A MORE SOLID LINE OF SHOWERS AND STORMS...SOME WITH STRONG TO SEVERE WIND GUSTS...ALONG AN ADVANCING COLD FRONT BETWEEN 21Z FRI-06Z SAT...LATEST AT RWI AND FAY. OUTLOOK: A CHANCE OF MORNING STRATUS AND FOG MON MORNING...FOLLOWED BY SHOWERS/STORMS AND ASSOCIATED SUB-VFR CONDITIONS IN ASSOCIATION WITH A SLOWLY PASSING COLD FRONT MON-TUE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RAH NEAR TERM...RAH SHORT TERM...RAH LONG TERM...22 AVIATION...RAH
Hazardous weather outlook, Apr 9, 4:42 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 442 PM EDT THU APR 9 2015 NCZ021>025-038>043-073>078-083>086-088-089-102045- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-CHATHAM- WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 442 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING. SOME MAY BECOME STRONG TO SEVERE WITH DOWNBURST WINDS AND LARGE HAIL. LOCALL HEAVY RAIN AND MINOR FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ007>011-026>028-102045- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE- 442 PM EDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NUMEROUS SHOWERS AND STORMS ARE EXPECTED TO OCCUR ALONG AND AHEAD OF AN APPROACHING COLD FRONT FRIDAY AFTERNOON AND FRIDAY NIGHT. DAMAGING WIND GUSTS...AND LOCALLY HEAVY DOWNPOURS AND THREAT OF FLOODING...WILL POSE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. RAH
In the hours before
Special weather statement, Apr 9, 4:55 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
455 PM EDT THU APR 9 2015
NCZ039-092130-
RANDOLPH NC-
455 PM EDT THU APR 9 2015
...AN AREA OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS
OF NORTHERN RANDOLPH COUNTY UNTIL 530 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG SHOWERS AND THUNDERSTORMS NEAR ASHEBORO...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...RANDLEMAN...LIBERTY...RAMSEUR...FRANKLINVILLE...STALEY AND
RANDLEMAN REGIONAL RESERVOIR MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 TO 45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3580 8002 3591 7977 3590 7954 3574 7955
3564 7994
TIME...MOT...LOC 2052Z 247DEG 19KT 3576 7989
77Special weather statement, Apr 9, 5:13 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 513 PM EDT THU APR 9 2015 NCZ040-075>077-092200- MOORE NC-CHATHAM NC-LEE NC-HARNETT NC- 513 PM EDT THU APR 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN MOORE...SOUTHEASTERN CHATHAM...LEE AND NORTHWESTERN HARNETT COUNTIES UNTIL 600 PM EDT... AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHEAST OF CARTHAGE...MOVING NORTHEAST AT 20 MPH. PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SANFORD...BROADWAY...CAMERON...GUM SPRINGS...SEMINOLE...LEMON SPRINGS...CUMNOCK...TRAMWAY...OLIVIA AND RAVEN ROCK STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3530 7933 3545 7941 3565 7901 3540 7889 TIME...MOT...LOC 2111Z 246DEG 17KT 3541 7930 77
Special weather statement, Apr 9, 5:27 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT THU APR 9 2015
NCZ023-039-040-092230-
RANDOLPH NC-CHATHAM NC-ALAMANCE NC-
527 PM EDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN RANDOLPH...
NORTHWESTERN CHATHAM AND SOUTHERN ALAMANCE COUNTIES UNTIL 630 PM
EDT...
AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF SILER CITY...MOVING NORTHEAST AT
35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ASHEBORO...PITTSBORO...SILER CITY...NORTH CAROLINA ZOO...LIBERTY...
RAMSEUR...FRANKLINVILLE...STALEY...SUTPHIN...SAXAPAHAW...HASTY...SNOW
CAMP AND COLERIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3588 7926 3587 7924 3571 7918 3555 7969
3579 7983 3590 7958 3590 7954 3592 7954
3604 7926
TIME...MOT...LOC 2127Z 238DEG 31KT 3572 7962
77Special weather statement, Apr 9, 5:33 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT THU APR 9 2015
NCZ086-088-092230-
CUMBERLAND NC-HOKE NC-
533 PM EDT THU APR 9 2015
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAEFORD...MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH PEA
TO MARBLE SIZE HAIL.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...ANTIOCH...HOPE MILLS...EASTOVER...STEDMAN...
ROCKFISH...CEDAR CREEK...VANDER...SILVER CITY AND BUSHY LAKE NATURAL
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3484 7922 3501 7926 3513 7874 3488 7860
3486 7892 3489 7893 3492 7896 3495 7904
3484 7918
TIME...MOT...LOC 2132Z 259DEG 23KT 3494 7915
WSSSpecial weather statement, Apr 9, 5:50 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT THU APR 9 2015
NCZ040-092245-
CHATHAM NC-
550 PM EDT THU APR 9 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN CHATHAM
COUNTY UNTIL 645 PM EDT...
AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PITTSBORO...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PITTSBORO...JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...
LAKE JORDAN...FEARRINGTON...SEAFORTH BOAT DOCK...BYNUM AND CROSSWINDS
CAMPGROUND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3574 7894 3570 7896 3562 7910 3562 7914
3561 7915 3558 7919 3558 7920 3571 7931
3586 7908 3586 7906
TIME...MOT...LOC 2149Z 233DEG 21KT 3567 7917
77Special weather statement, Apr 9, 6:07 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT THU APR 9 2015
NCZ041-092300-
WAKE NC-
607 PM EDT THU APR 9 2015
...A CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
PORTIONS OF WESTERN WAKE COUNTY UNTIL 700 PM EDT...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS 8 MILES SOUTHWEST OF
CARY...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...GARNER...RDU INTERNATIONAL...APEX...HOLLY SPRINGS...
MORRISVILLE...WILLIAM B UMSTEAD STATE PARK...HARRIS LAKE BOAT
LAUNCH...NEW HILL...SHEARON HARRIS RESERVOIR...LAKE WHEELER AND
CARPENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.
&&
LAT...LON 3572 7851 3561 7890 3560 7898 3561 7899
3575 7894 3578 7893 3596 7867
TIME...MOT...LOC 2206Z 241DEG 12KT 3571 7892
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:14 PM EDT | Special Weather Statement | RAH | Durham, Orange, Wake | 46 min |
| Apr 8, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Apr 8, 8:37 PM EDT | Special Weather Statement | RAH | Halifax, Warren | 53 min |
| Apr 8, 9:01 PM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Apr 8, 9:13 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wayne, Wilson | 47 min |
| Apr 8, 9:49 PM EDT | Special Weather Statement | RAH | Edgecombe | 56 min |
| Apr 8, 9:55 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 31 min |
| Apr 9, 2:29 AM EDT | Special Weather Statement | RAH | Guilford | 61 min |
| Apr 9, 3:08 AM EDT | Special Weather Statement | RAH | Anson, Richmond | 52 min |
| Apr 9, 3:38 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Guilford, Orange, Person, Randolph | 52 min |
| Apr 9, 4:22 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Lee, Sampson and 1 more | 53 min |
| Apr 9, 4:45 AM EDT | Special Weather Statement | RAH | Alamance, Chatham, Durham, Franklin, Granville, Orange and 4 more | 60 min |
| Apr 9, 6:27 AM EDT | Special Weather Statement | RAH | Person | 33 min |
| Apr 9, 7:16 AM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Apr 9, 8:07 AM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Apr 9, 3:20 PM EDT | Special Weather Statement | RAH | Richmond | 55 min |
| Apr 9, 4:25 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 65 min |
| Apr 9, 4:55 PM EDT | Special Weather Statement | RAH | Randolph | 35 min |
| Apr 9, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 25 min |
| Apr 9, 5:06 PM EDT | Areal Flood Advisory | RAH | Hoke, Scotland | 114 min |
| Apr 9, 5:13 PM EDT | Special Weather Statement | RAH | Lee | 47 min |
| Apr 9, 5:16 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee | 35 min |
| Apr 9, 5:27 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Apr 9, 5:33 PM EDT | Special Weather Statement | RAH | Cumberland | 57 min |
| Apr 9, 5:50 PM EDT | Special Weather Statement | RAH | Chatham | 55 min |
| Apr 9, 6:07 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Apr 9, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 49 min |
| Apr 9, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 58 min |
| Apr 9, 6:49 PM EDT | Areal Flood Advisory | RAH | Chatham | 3 hr |
| Apr 9, 7:03 PM EDT | Flash Flood Warning | RAH | Chatham, Wake | 3 hr |
| Apr 9, 7:13 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 62 min |
| Apr 9, 7:21 PM EDT | Special Weather Statement | RAH | Sampson | 39 min |
| Apr 9, 7:35 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Apr 9, 7:40 PM EDT | Special Weather Statement | RAH | Guilford | 65 min |
| Apr 9, 7:46 PM EDT | Special Weather Statement | RAH | Chatham | 44 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.